It is very worrisome that the fever remains high, even on Tylenol. That is when my pediatric books say it is time to get ahold of a Doc. The fact that you have and they haven't done anything more or even explain the situation is frankly annoying. Here is a link to what Dr. Sears says. http://askdrsears.com/html/8/T082100.asp
I'll repeat what he says. A fever with no other symptoms is nothing to be too worried about. If your child is visibly sick in other ways, then it becomes more of an issue.
It is my understanding that if you give fever reducers consistently, you may be increasing the duration of their illness. Fevers do serve a purpose in the natural healing process of our bodies. If you can, I would suggest reducing the amount during the day, and keep it ready for night time. I did a little experiment. My family just went through the flu. My kids didn't have much of a fever at all. But I did give them Tylenol if they couldn't sleep. Myself, I waited till the second night before taking some. My fever broke within an hour and I felt better from there on out. My husband immediately started taking pain killers as soon as he came down with it. And he was sicker than a dog for 4 days and kept spiking high painful fevers. So there you go, my two cents. Hope your boy is feeling better real soon.